Wildfire, Western Chester
- When
- April 12, 8:30 AM EST to 4:00 PM EST
- Where
- Western Chester forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 39.973, -75.748 (the zone’s center; the record gives no point)
Nearly a dozen brush fires occurred in Chester County on the 12th as an unseasonably dry April continued. They were reported from Oxford eastward to West Chester.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Nearly a dozen brush fires occurred in Chester County on the 12th as an unseasonably dry April continued. They were reported from Oxford eastward to West Chester. The largest wildfire occurred in West Fallowfield Township. One person was injured. Through April 12th, less than half an inch of rain has fallen during the month of April at the Philadelphia International Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 12, 7:18 AM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 818 AM EDT SUN APR 12 2015 .SYNOPSIS... HIGH PRESSURE OVER OUR AREA WILL GRADUALLY SHIFT OFFSHORE THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL THEN CROSS OUR AREA TUESDAY MORNING. HIGH PRESSURE BUILDS OVER OUR REGION AND WILL REMAIN IN PLACE THROUGH THURSDAY, THEN ANOTHER COLD FRONT IS EXPECTED BY NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A QUICK UPDATE HAS BEEN ISSUED TO REMOVE THE FROST ADVISORY HEADLINE, AND ALSO ADJUST THE TEMPERATURES AND DEW POINTS BASED ON THE LATEST OBSERVATIONS. OTHERWISE, HIGH PRES WILL BE LOCATED OVER THE REGION EARLY TODAY BEFORE SLIDING EAST LATE. AS A RESULT, WE WILL HAVE A BEAUTIFUL DAY, WITH DRY CONDS, A CLEAR SKY, AND LIGHT WIND. TEMPS WILL BE SEVERAL DEGREES WARMER THAN SAT, GENLY IN THE MID TO UPPER 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... THE HIGH WILL CONTINUE TO MOVE EWD AS A CDFNT IN THE MIDWEST ADVANCES EWD. EXPECT A GENLY CLEAR NIGHT WITH A MORE SWLY FLOW SO TEMPS WONT BE AS CHILLY AS TONIGHT. CLOUDS SHUD INCREASE A BIT IN WRN AREAS BY DAYBREAK. && .LONG TERM /MONDAY THROUGH SATURDAY/... PRIMARY FOCUS IN THE LONG TERM WILL BE ON A COLD FRONT PASSAGE MONDAY NIGHT INTO TUESDAY MORNING, AND A MUDDLED PATTERN THURSDAY NIGHT INTO SATURDAY. MONDAY...FIRST THOUGH, GOOD NEWS ABOUT MONDAY, IT WILL BE BEAUTIFUL. WARM AIR ADVECTION EXPECTED AS THE HIGH SHIFTS OFF SHORE AND THE LOW LEVEL FLOW SHIFTS TO SOUTHWESTERLY. THEREFORE, MANY LOCATIONS SHOULD SEE HIGHS NEAR OR ABOVE 70. THE ABOVE NORMAL TEMPERATURES, AND SOMEWHAT LIMITED MOISTURE ADVECTION COULD LEAD TO MARGINAL FIRE WEATHER CONDITIONS (SEE FIRE WEATHER SECTION BELOW), BUT OTHERWISE, IT SHOULD BE A NICE SPRING DAY. MONDAY NIGHT INTO TUESDAY...MODELS REMAIN IN RELATIVELY GOOD AGREEMENT WITH A COLD FRONT PUSHING THROUGH LATE MONDAY NIGHT INTO TUESDAY MORNING. THE CENTER OF THE ASSOCIATED SURFACE LOW SHOULD WILL MOVE ACROSS THE HUDSON BAY AREA, KEEPING MOST OF THE SYNOPTIC SCALE LIFT WELL NORTH OF US. IN ADDITION, A PERSISTENT AND DEEP WARM MID LAYER WILL LEAD TO VERY MINIMAL INSTABILITY. THUS, MUCH OF THE REGION HAS ONLY A BRIEF WINDOW OF OPPORTUNITY WITH ISENTROPIC LIFT AS THE FRONT MOVES THROUGH FOR ANY SHOWERS, AND THUNDERSTORMS, AT LEAST IN OUR AREA ARE VERY UNLIKELY. WEDNESDAY INTO EARLY THURSDAY...THE NEXT HIGH PRESSURE SYSTEM WILL SLOWLY PIVOT EAST OVER THE REGION, LEAVING US WITH TRANQUIL WEATHER AND NEAR NORMAL TEMPERATURES. THURSDAY AFTERNOON THROUGH SATURDAY...BOTH THE ECMWF AND GFS CONTINUE TO SHOW A CUTOFF LOW DEVELOPING IN OVER THE SOUTHWESTERN U.S. THROUGH THIS PERIOD AS THE NEXT UPPER LEVEL TROUGH CROSSES THE COUNTRY. THE DIFFERENCE FROM YESTERDAY'S MODEL RUNS HOWEVER, IS THAT BOTH MODELS ARE NOW EVEN SLOWER WITH THE CUTOFF LOW (KEEPING IT GENERALLY OVER THE SOUTHERN PLAINS THROUGH THE END OF THE WEEK), AND DO BRING A COLD FRONT THROUGH THE MID ATLANTIC (ASSOCIATED WITH THE PROGRESSIVE NORTHERN STREAM TROUGH) NEXT WEEKEND. THIS STILL SEEMS A BIT STRANGE OF A PATTERN FOR MID APRIL, BUT WITH THE MODELS REMAINING CONSISTENT ON THIS SOLUTION, FORECAST TRENDED CLOSER TO GFS AND ECMWF GUIDANCE. WHAT THIS MEANS AS FAR AS IMPACTS FOR OUR REGION, WE COULD HAVE A PERIOD (AT THIS POINT IT LOOKS TO BE DURING THE DAY FRIDAY) OF A HEAVY RAIN THREAT. MODEL PRECIPITABLE WATER VALUES FOR THE 12 TO 18 HOURS BEFORE THE COLD FRONT ARRIVES ARE WELL ABOVE NORMAL (GENERALLY RANGING FROM 1 TO 1.3 INCHES AND THE 0 TO 6 KM MEAN WIND COULD BE LESS THAN 20 KT AT LEAST THROUGH THE DAY FRIDAY. HOWEVER, THERE REMAIN SEVERAL BIG QUESTION MARKS FOR THIS SYSTEM, PRIMARILY HOW BIG OF A WINDOW WILL WE HAVE THE HIGHER PWAT VALUES BEFORE THE COLD FRONT SWEEPS THROUGH. THEREFORE, HAVE NOT MENTIONED THIS IN THE HWO AT THIS TIME. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TODAY...VFR. LIGHT/VARIABLE TO LIGHT NORTHWEST WINDS, BECOMING WEST AND SOUTHWEST 5-8 KNOTS. THE WIND SHOULD TURN MORE FROM THE SOUTH AT MAINLY KILG AND KACY MAINLY LATE IN THE AFTERNOON DUE TO AN INFLUENCE FROM A BAY/SEA BREEZE. TONIGHT...VFR. SOME HIGH CLOUDINESS MAY ARRIVE TOWARD DAYBREAK MONDAY. SOUTH-SOUTHWEST WINDS 5 KNOTS OR LESS. OUTLOOK... MONDAY INTO TUESDAY...VFR CONDITIONS THROUGH THE DAY, WITH CEILINGS LOWERING TO MVFR IN RAIN SHOWERS MONDAY NIGHT INTO TUESDAY MORNING. VFR CONDITIONS RETURN BY TUESDAY AFTERNOON. WEDNESDAY...VFR CONDITIONS EXPECTED. THURSDAY...CEILINGS LOWERING TO MVFR POSSIBLE. CHANCE FOR RAIN SHOWERS INCREASES LATE IN THE DAY. && .MARINE... NO MARINE FLAGS ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS WITH HIGH PRES OVER THE AREA THEN MOVG EWD OVER THE CSTL WATERS. PK WIND GUSTS WILL BE IN THE 15 TO 20 KT RANGE WITH SEAS 2 TO 3 FT. OUTLOOK... MONDAY INTO TUESDAY...WIND GUSTS ABOVE 20 KT POSSIBLE WITH SOUTHERLY WINDS MONDAY AFTERNOON AND EVENING. AN ABRUPT SHIFT TO NORTHWESTERLY WINDS IS EXPECTED TUESDAY MORNING WITH A COLD FRONT. GUSTS OF 15 TO 20 KT ARE POSSIBLE BEHIND THE FRONT. WEDNESDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA. THURSDAY...WINDS WILL BECOME EASTERLY THROUGH THE DAY AND INCREASE. WIND GUSTS NEAR OR ABOVE 20 KT ARE POSSIBLE LATE IN THE DAY. WITH THE WIND SPEED INCREASE, WAVE HEIGHTS MAY APPROACH 5 FT. && .FIRE WEATHER... TODAY...IT WILL BE DRY ONCE AGAIN WITH AFTERNOON RH VALUES BELOW 30 PERCENT, WHICH WILL CAUSE DRYING OF THE FINE FUELS. HOWEVER, WIND SPEEDS ARE EXPECTED TO BE LIGHT, AVERAGING 10 MPH OR LESS. FOR MONDAY...RELATIVE HUMIDITY VALUES NEAR OR BELOW 30 PERCENT ARE EXPECTED FOR MUCH OF NJ AND SOUTHEASTERN PA. THE BIGGER QUESTION THOUGH WILL BE WINDS. AT THIS POINT, DO NOT EXPECT THE STRONGEST WIND GUSTS TO OCCUR UNTIL LATE AFTERNOON OR EARLY EVENING, WHEN WE'VE ALREADY SEEN SOME RH RECOVERY. EVEN THEN WIND GUSTS WILL BE MARGINAL UNTIL A COLD FRONT ARRIVES EARLY TUESDAY MORNING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE/JOHNSON NEAR TERM...GORSE/NIERENBERG SHORT TERM...NIERENBERG LONG TERM...JOHNSON AVIATION...GORSE/JOHNSON MARINE...JOHNSON/NIERENBERG FIRE WEATHER...JOHNSON/NIERENBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 816 AM EDT SUN APR 12 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-131230- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 816 AM EDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-131230- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 816 AM EDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572541, 572542.